Alert archive / Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Blacksburg, VA

June 2, 2010Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 2, 2010, 8:30 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2010, 8:30 PM EDT (00:30 UTC)
Expired
Jun 2, 2010, 11:42 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WGUS51 KRNK 030030
FFWRNK
VAC083-143-030630-
/O.NEW.KRNK.FF.W.0045.100603T0030Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 230 AM EDT THURSDAY.

* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRETNA...
  STRAIGHTSTONE...PITTSVILLE AND CODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA...SPECIFICALLY NEAR GRETNA IN PITTSYLVANIA COUNTY.  

HEAVY RAIN WHICH FELL IN THE PAST FEW HOURS ACROSS WESTERN HALIFAX 
COUNTY CAN LEAD TO WATER PROBLEMS...ALTHOUGH RAIN HAS BECOME LIGHTER 
OVER THE PAST HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
      3702 7946 3706 7948 3707 7948 3705 7907
      3703 7905 3703 7899 3705 7897 3703 7895

$$
2 follow-up statements
887 
WGUS71 KRNK 030106
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT WED JUN 2 2010

VAC083-143-030630-
/O.CON.KRNK.FF.W.0045.000000T0000Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-PITTSYLVANIA VA-
906 PM EDT WED JUN 2 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN FELL NEAR GRETNA AND SWANSONVILLE IN PITTSYLVANIA 
COUNTY...WITH 2 TO 3 INCHES IN AN HOUR. BUSINESS ROUTE 29 JUST NORTH 
OF GRETNA AND STATE ROUTE 703 NEAR BEARSKIN CREEK ARE SUSCEPTIBLE TO 
FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
      3702 7946 3706 7948 3707 7948 3705 7907
      3703 7905 3703 7899 3705 7897 3703 7895

$$
027 
WGUS71 KRNK 030342
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT WED JUN 2 2010

VAC083-143-030352-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-PITTSYLVANIA VA-
1142 PM EDT WED JUN 2 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PITTSYLVANIA AND
NORTHWESTERN HALIFAX COUNTIES...

RAIN HAS MOVED OUT OF THE REGION. 

LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
      3702 7946 3706 7948 3707 7948 3705 7907
      3703 7905 3703 7899 3705 7897 3703 7895

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:34 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 2, 7:34 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED JUN 2 2010

.SYNOPSIS...
WEAK HIGH PRESSURE WILL LINGER ACROSS THE AREA OVERNIGHT AHEAD OF
ANOTHER COLD FRONT APPROACHING FROM THE NORTHWEST BY THURSDAY
MORNING. THIS FRONT WILL MOVE THROUGH THE REGION FROM THE
NORTHWEST LATER THURSDAY NIGHT INTO EARLY FRIDAY BEFORE
DISSIPATING. ANOTHER MUCH STRONGER COLD FRONTAL PASSAGE WILL OCCUR
LATE IN THE WEEKEND RESULTING IN COOLER AND DRIER WEATHER FOR
EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 300 PM...KFCX 88D RADAR WAS SHOWING SOME SHOWERS AND STORMS
ACROSS THE SOUTHERN QUARTER OF THE AREA. MOST OF THESE WERE OVER THE
FOOTHILLS OF NORTH CAROLINA WITH OTHER ISOLATED CONVECTION OVER
PARTS OF SOUTHSIDE VIRGINIA AND NEIGHBORING SECTIONS OF NORTH
CENTRAL NORTH CAROLINA. THE CONVECTION IS IN ASSOCIATION WITH
DAYTIME HEATING...ABUNDANT MOISTURE AND THE PROXIMITY OF A WEAKENING
COLD FRONT OVER NORTH CAROLINA. WE ARE EXPECTING SIMILAR COVERAGE
TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH A TREND
TOWARDS DECREASING COVERAGE TOWARD SUNSET.

OVERNIGHT...LOW LEVEL WINDS RETURN TO A MORE SOUTHERLY FETCH IN
ADVANCE OF AN APPROACHING COLD FRONT. WE SHOULD SEE A TREND TOWARD
INCREASING CLOUD COVER...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
REGION. WHILE WE ARE EXPECTING A REDEVELOPMENT OF RIVER AND MOUNTAIN
VALLEY FOG...THE TIMING OF THE ONSET SHOULD BE A LITTLE LATER AND
THE REDUCTION OF VISIBILITY IS NOT EXPECTED TO BE AS BAD ON AVERAGE
THANKS TO WINDS BEING SLIGHTLY STRONGER AND THE EXPECTED CLOUD
COVER. TOWARDS SUNRISE THURSDAY...THERE MAY BE SOME ISOLATED SHOWERS
IN SOUTHEAST WEST VIRGINIA IN ADVANCE OF THE APPROACHING FRONT. LOWS
TONIGHT WILL CONTINUE TO BE ON THE MILD AND HUMID SIDE. LOWS AROUND
60 TO THE MID 60S ARE EXPECTED IN THE MOUNTAINS WITH LOW TO MID 60S
EAST OF THE BLUE RIDGE.

FOR THURSDAY...THE MOISTURE FETCH CONTINUES TO INCREASE FROM THE
SOUTH IN ADVANCE OF THE COLD FRONT. SHOWERS AND STORMS ARE EXPECTED
TO DEVELOP THROUGH THE DAY FROM TWO DIRECTIONS. WE WILL HAVE
ACTIVITY APPROACH AND INCREASE IN COVERAGE ACROSS THE WEST THANKS TO
THE APPROACHING COLD FRONT. ALSO...WE WILL BE WATCHING THE SOUTHERN
HALF OF THE AREA FOR THE SAME REASONS WE ARE WATCHING IT TODAY. THE
DIFFERENCE WILL BE THE WEAKENED FRONT WILL HAVE MIGRATED FARTHER
NORTH CLOSER TO THE NC/VA BORDER. PRECIPITATION COVERAGE SIMILAR TO
WHAT IS PARALLEL TO AND SOUTH OF I-40 TODAY SHOULD BE OVER THE
SOUTHERN THIRD OF OUR REGION TOMORROW. THE LEAST COVERAGE OF SHOWERS
AND STORMS IS EXPECTED TO BE ALONG AND NORTH OF ROUTE 460 EAST OF
BEDFORD VA. HIGH TEMPERATURES TOMORROW WILL RANGE FROM THE LOW TO
MID 80S IN THE MOUNTAINS WITH MID 80S TO AROUND 90 EAST OF THE BLUE
RIDGE.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
RATHER FAST WESTERLY FLOW WILL CONTINUE THRU THE PERIOD WITH
SUBSEQUENT PIECES OF UPPER ENERGY ZIPPING THRU MAKING FOR BETTER
CHANCES OF SHRA/TSRA AT TIMES. INITIAL WEAK COLD FRONT/TROF
ASSOCIATED WITH ONE OF THESE FEATURES WILL BE ARRIVING FROM THE
OHIO VALLEY BY THU NIGHT PRECEDED BY A LEFTOVER LEE TROF OVER THE
EAST DURING THE EVENING. EXPECT MUCH OF THE COVERAGE WITH THE
BOUNDARY TO FADE ALONG THE WESTERN SLOPES EARLY THU NIGHT AND OVER
THE FAR EAST DURING THE EVENING. IF THE COMPLEX OF STORMS TO THE
WEST IS A BIT MORE ORGANIZED THEN COULD NEED HIGHER POPS OTRW
RUNNING WITH HIGHER CHANCES WESTERN ZONES AND IN A SWATH JUST EAST
OF THE BLUE RIDGE.

EXPECT BETTER COVERAGE FRIDAY AS WHATS LEFT OF THE BOUNDARY WASHES
OUT ACROSS THE MOUNTAINS WHILE HEATING INTERACTS WITH DEEP MOISTURE
AND LIGHT FLOW TO PRODUCE CLUSTERS/BANDS OF SLOW MOVING TSRA ESPCLY
BLUE RIDGE WEST. THINK ENOUGH POTENTIAL GIVEN DECENT INSTABILITY TO
ADD IN LOW LIKELY POPS ACROSS THE SW...WITH MID TO HIGH CHANCE ELSW.
THINGS BECOME A BIT MORE UNCERTAIN AS SHRA FADES WITH THIS S/W
FRIDAY NIGHT AND NEXT PIECE OF FAST MOVING ENERGY WORKS TOWARD THE
AREA SAT/SAT NIGHT. PWATS REMAIN JUICY BUT TIMING OF UPSTREAM FOCUS
IFFY GIVEN DIFFERING MODEL SOLUTIONS AHEAD OF THE ACTUAL FRONT AND
DEEP WESTERLY FLOW PROGGED OFF RAOBS. LOOKS LIKE COULD BE A DYING
MCS WEST OF THE MOUNTAINS EARLY SAT THAT REFIRES LATER BUT EXACTLY
WHERE/IF QUITE UNCERTAIN. FOR NOW WILL GO WITH MORE SCATTERED NATURE
TSRA IN THE WAKE OF THE FRIDAY ACTION AND SEE WHAT LATER TRENDS
REVEAL FOR SAT COVERAGE. LOOKS LIKE SOME LINGERING SHRA/TSRA INTO
SAT EVENING AND THEN POSSIBLY OVER THE WEST LATE FOR ANOTHER
CONVECTIVE BAND OR MCS FEATURE JUST AHEAD OF THE UPSTREAM FRONT.

GIVEN FORECAST VERY WARM 85H TEMPS OF +17-19C AND WEST WIND...STAYED
CLOSER TO THE WARM SIDE OF MOS WITH LOWS IN THE MUGGY 60S AND HIGHS
80S MOUNTAINS TO LOW 90S SE THRU SAT PROVIDED AT LEAST PERIODS OF SUN.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
ZONAL UPPER FLOW WILL TRANSITION TO A MORE AMPLIFIED 5H TROF ACROSS
THE EAST BY EARLY NEXT WEEK WITH NW FLOW ALOFT REMAINING IN PLACE
THRU THE END OF THE PERIOD. A RATHER STRONG COLD FRONT FOR EARLY
JUNE WILL PRECEDE THE DIGGING UPPER TROF ON SUNDAY FOLLOWED BY
COOLER AND LESS HUMID WEATHER MON/TUE AS HIGH PRES FROM THE NW
BRINGS IN AN AIRMASS CHANGE. MOISTURE LOOKS TO REMAIN QUITE DEEP
ON SUNDAY PER PWATS NEAR TWO INCHES ALTHO CONVECTIVE CHANCES
OUTSIDE THE FAR WEST APPEAR LIMITED SOMEWHAT BY UNIFORM WESTERLY
FLOW ALOFT. THIS COULD ALSO CAUSE THE ACTUAL FRONT TO JUMP INTO
THE EASTERN LEE TROF EARLIER ON SUNDAY SIMILAR TO HPC/EC SOLUTIONS
BUT WONT GO QUITE THAT FAST ATTM. THUS WILL CONTINUE DECENT CHANCE
POPS SUNDAY...WITH THE HIGHEST WEST GIVEN VERY STRONG INSTABILITY
OFF THE GFS DESPITE BEST DYNAMICS PASSING WELL NORTH. SOME OF THIS
COULD LINGER IN THE PIEDMONT ALONG THE BOUNDARY SUNDAY EVENING AND
FAR WEST WITH WESTERLY CONVERGENCE OTRW EXPECT POST FRONTAL DRYING
ALOFT TO TAPER SHRA AFTER MIDNIGHT IF NOT SOONER. BREEZY AND
COOLER BEHIND THE FRONT ON MONDAY WITH ONLY ISOLATED UPSLOPE -SHRA
AT BEST EXTREME NW SLOPES AND MOSTLY SUNNY ELSW. HIGH PRES BUILDS
OVERHEAD TUE AND THEN WEAKENS BY MID WEEK ALLOWING A MORE
SOUTHERLY COMPONENT TO DEVELOP. THIS COULD BRING BACK ISOLATED
TSRA CHANCES MAINLY SW WED AFTERNOON AND POSSIBLY THE WEST IF AN
IMPULSE/MCS IS ABLE TO DROP IN FROM THE NW. OTRW KEEPING IT DRY
FOR MON-WED WITH HIGH TEMPS COOLING FROM THE 80S/LOW 90S SUNDAY TO
70S MOUNTAINS...AND LOW/MID 80S EAST FOR MUCH OF EARLY NEXT WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
STORMS DEVELOPING ALL AROUND KDAN. ATTM...CONVECTION IS
NORTH OF THE AIRPORT...BUT WAS DEVELOPING ALONG AN OUTFLOW PRODUCED FROM
A STRONGER STORM TO THE SW MOVING NEAR KDAN. THIS OUTFLOW MAY
PRODUCE A QUICK WINDSHIFT OR KEEP WINDS VARIABLE FOR THE NEXT FEW
HOURS THERE. APPEARS AS THOUGH CONVECTION WILL REMAIN NORTH OF
KDAN...BUT CANT RULE OF A STORM WITH THE OUTFLOW NEARBY. COULD
POTENTIALLY PRODUCE TEMPO IFR CONDS OVER THE NEXT FEW HRS THERE.
KROA SEEMS TO BE OK RIGHT NOW...WITH STORM JUST NORTH OF
BLACKSBURG NOT MOVING MUCH. STORMS WILL COLLAPSE QUICKLY THIS
EVENING WITH SUNSET.

EXPECTING VALLEY/RIVER FOG TO DEVELOP AGAIN TONIGHT...BUT MID-
HIGH LEVEL CLOUD COVER IS EXPECTED TO ADVANCE ACROSS THE REGION.
THIS SHOULD HELP TO DELAY THE ONSET OF ANY MVFR FOG BY A FEW HOURS
AS COMPARED TO LAST NIGHT AND ALSO RESULT IN FEWER AREAS WITH IFR
OR LOWER VSBY RESTRICTIONS. A COLD FRONT WILL BE MOVING INTO WV
OVERNIGHT. ISOALTED CONVECTION IN ADVANCE OF THE FRONT WILL BE
NEAR A KBLF- KLWB LINE TOWARDS 10Z AND MORE LIKELY AT OR A LITTLE
EAST OF THAT LINE BY 15Z THURSDAY. FOR NOW...HAVE NOT INCLUDED
MENTION OF ANY SHRA/TSRA IN EITHER THE KBLF OR KLWB TAF BECAUSE OF
THE ISOLATED NATURE.

SHRA/TSRA WITH LOCALIZED MVFR CIGS/VSBYS BECOME MORE NUMEROUS
THURSDAY INTO FRIDAY WITH THE PASSAGE OF A COLD FRONT.

WEATHER STAYS UNSETTLED WITH ANOTHER COLD FRONTAL PASSAGE ON
SUNDAY...AND HIT AND MISS SHRA/TSRA BEFORE IT ON SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/PM
NEAR TERM...DS
SHORT TERM...JH
LONG TERM...JH
AVIATION...DS/KM
Hazardous weather outlook, Jun 2, 5:25 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 AM EDT WED JUN 2 2010

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-030930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
525 AM EDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON
THURSDAY...SATURDAY...AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 6:32 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT WED JUN 2 2010

VAZ058-022330-
HALIFAX VA-
632 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...

AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HALIFAX...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR SOUTH BOSTON AROUND 645 PM AND HALIFAX AROUND
705 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3655 7887 3655 7921 3687 7913 3680 7880

RB
Special weather statement, Jun 2, 6:43 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED JUN 2 2010

VAZ012-013-022345-
PULASKI VA-WYTHE VA-
643 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...

AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MAX MEADOWS...MOVING EAST AT 5 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR PATTERSON AROUND 705 PM AND ALLISONIA AROUND
745 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3701 8071 3693 8063 3691 8066 3685 8085
      3695 8093
Special weather statement, Jun 2, 6:53 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT WED JUN 2 2010

VAZ014-030000-
MONTGOMERY VA-
653 PM EDT WED JUN 2 2010

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY...

AT 649 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BLACKSBURG...MOVING EAST AT 10 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CHRISTIANSBURG AROUND 700 PM...MC DONALDS
MILL AROUND 710 PM...SHAWSVILLE AROUND 730 PM...ELLISTON AROUND 735
PM AND ELLISTON-LAFAYETTE AROUND 740 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3736 8032 3722 8019 3714 8018 3713 8050
      3728 8050

RB
Special weather statement, Jun 2, 7:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 2 2010

VAZ013-014-016-017-030030-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
737 PM EDT WED JUN 2 2010

...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FLOYD...MONTGOMERY AND
PULASKI COUNTIES...

AT 735 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTHEAST OF DUBLIN TO INDIAN VALLEY...MOVING EAST AT 5 MPH.

THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 750 PM...
INDIAN VALLEY AROUND 820 PM AND GRAYSONTOWN AROUND 830 PM.

LAT...LON 3671 8046 3682 8059 3704 8079 3713 8044
      3686 8027 3680 8038 3677 8039 3674 8044
      3675 8044

RB
Local storm report, Jun 2, 7:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             WALNUT COVE             36.29N 80.14W
06/02/2010  E0.25 INCH       STOKES             NC   DEPT OF HIGHWAYS

&&

BS
Special weather statement, Jun 2, 7:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT WED JUN 2 2010

VAZ044-058-030100-
HALIFAX VA-PITTSYLVANIA VA-
759 PM EDT WED JUN 2 2010

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT HALIFAX AND
PITTSYLVANIA COUNTIES...

AT 753 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM MT AIRY
TO 4 MILES NORTHEAST OF GRETNA TO CHATHAM TO 6 MILES SOUTHWEST OF
CHATHAM. THESE STORMS ARE NEARLY STATIONARY.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. A COUPLE INCHES OF RAIN COULD FALL IN A VERY SHORT PERIOD
OF TIME. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3668 7913 3672 7959 3706 7941 3705 7906
      3704 7905

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:54 PM EDTSpecial Weather StatementRNKCity of Martinsville51 min
Jun 3, 2:45 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania60 min
Jun 3, 3:43 PM EDTSevere Thunderstorm WarningRNKFranklin62 min
Jun 3, 4:20 PM EDTSpecial Weather StatementRNKAppomattox55 min
Jun 3, 4:39 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham48 min
Jun 3, 4:50 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville55 min
Jun 3, 5:06 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham41 min
Jun 3, 5:25 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick56 min
Jun 3, 5:34 PM EDTFlash Flood WarningRNKHenry, City of Martinsville3 hr
Jun 3, 6:45 PM EDTSpecial Weather StatementRNKAlleghany60 min
Jun 3, 7:28 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington62 min

Nearby

Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.